1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 Insulin Getting To Body After Changing Reservour/infusion Set

Discussion in 'Ask A Question' started by TheMiziko, Aug 10, 2018.

  1. TheMiziko

    TheMiziko Type 1 · Active Member

    Messages:
    33
    Likes Received:
    1
    Trophy Points:
    48
    Hello everyone !
    Is it possible that after changing infusion set or reservoir some insulin gets to the body ?
    It's especially annoying issue during the summer, and sometimes it caused serious hipoglicemia (52 mg/dl) after changing infusion set.
    Or it's more likely that this situations are fault of the infusion set itself and I should make a complaint to medtronic ?
    I use Sure-T, but this same occurred with silhouettes
    Or perhaps it's normal due too some pressure inside the cannula/body ?
     
  2. novorapidboi26

    novorapidboi26 Type 1 · Well-Known Member

    Messages:
    2,831
    Likes Received:
    1,853
    Trophy Points:
    178
    I don't think I understand what you mean.....?
     
  3. TheMiziko

    TheMiziko Type 1 · Active Member

    Messages:
    33
    Likes Received:
    1
    Trophy Points:
    48
    I meant, if it's possible that after changing infusion set or reservoir some insulin unintentionally gets to the body. Very frequently i have rapidly decreasing sugar level right after changing infusion set.
     
  4. novorapidboi26

    novorapidboi26 Type 1 · Well-Known Member

    Messages:
    2,831
    Likes Received:
    1,853
    Trophy Points:
    178
    So you pull your old cannula out and put a fresh one in......yeah?

    Insulin is going to get the body as you are now plugged back in.....

    Sorry if I am not getting it......lol
     
  5. TheMiziko

    TheMiziko Type 1 · Active Member

    Messages:
    33
    Likes Received:
    1
    Trophy Points:
    48
    I meant if it's possible that it gets to the body UNINTENTIONALLY, right at the moment of changing the set, without applying it manually via bolus on the insulin pump
    even in small quantities
     
    • Like Like x 1
  6. Deleted Account

    Deleted Account · Guest

    I use an Animas pump. When I change the set, I go through the following steps
    - attach a new cannula
    - rewind the pump
    - load the cartridge into the pump
    - prime (fill the tube)
    - attach to the cannula
    - fill cannula

    With this, the only way insulin can get into my body is if I over fill the cannula (the last step).

    Alternatively, is it possible that your post set change hypo is caused by something else?
    For example, is your insulin going "off" in your pump so not as strong and when you change it, you are using "stronger" insulin?
    I think this could happen if the insulin gets very hot.
    It is not something I have experienced but I guess is more likely in hot weather.

    Sorry, I cannot think of anything else which may be causing your hypos ... but, there again, I am not familiar with your pump.
     
  7. dancer

    dancer Type 1 · Well-Known Member

    Messages:
    1,259
    Likes Received:
    1,215
    Trophy Points:
    198
    When I change infusion sets I have to use a 70% basal for 2 hours after, otherwise I go hypo.
     
  8. novorapidboi26

    novorapidboi26 Type 1 · Well-Known Member

    Messages:
    2,831
    Likes Received:
    1,853
    Trophy Points:
    178
    I get it now......wow, sorry about that....

    I personally wouldn't expect to see any insulin get in......but it depends on how you go about the set change....

    For me, I start the rewind process, unscrew and pull it out......then prepare the new one, screw it in once the rewind is complete, fill the tubing, apply cannula....prime....
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook